MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; PUMP, INFUSION, ENTERAL

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; PUMP, INFUSION, ENTERAL
Catalog Number ASHA4730-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: (b)(6).
 
Event or Problem Description
It was reported that the protective ring of head was detached from shaft during ablation.It was removed.The procedure was successfully completed using a back-up device.No patient injury or other complications were reported.
 
Event or Problem Description
It was reported that the protective ring of head was detached from shaft during ablation.It was removed.The procedure was successfully completed with no significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship between the returned device and the reported event.Visual inspection under magnification shows extensive wear at distal end.The spacer with the screen/electrodes is completely detached.The part was not returned for investigation.The insulation around the shaft is scratched.There are no manufacturing abnormalities visually observed with the returned device.The wand had no functionality and registered an error e-7 when plugged into a known good quantum2 controller; the suction line was tested and was clogged by dried parts of tissue.A back flush could not clean the line and the suction is still clogged.After bypassing the error e-7 the remaining part of the distal end of the device responded very low when ablate / coag was activated.The complaint was verified, however the root cause could not be determined with certainty since the device was comprehensively used.Excessive wear of the distal end results from vigorous use against bony surfaces; the wand is supplied sterile, and is for single use only.Do not clean, resterilize, or reuse the wand, as this may damage or compromise the performance resulting in product malfunction, failure, or patient injury.Cleaning, resterilization, or reuse of the wand may also expose the patient to the risk of transmitting infectious diseases or results in irregular wear leading to malfunction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8341378
Report Number3006524618-2019-00095
Device Sequence Number16715423
Product Code LZH
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASHA4730-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR